[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 50.16.107.222. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Other Articles
September 23, 1961

Urinary Complications After Bunamiodyl

Author Affiliations

Kensington Hospital, Philadelphia

JAMA. 1961;177(12):881. doi:10.1001/jama.1961.03040380059014

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor:—  The validity of Dr. Gunn's conclusions in "Urinary Complications Following Bunamiodyl" (JAMA175:911 [March 11] 1961), seems open to question. Other investigators and myself (Teplick, J. G.; Adelman, B. P.; and Steinberg, S. B.: Amer J Roentgenol80:961 [Dec.] 1958) have reported on the use of butamiodyl in over 6,000 patients, and have noted no apparent urinary complications.Dr. Gunn's first case was a 63-year-old man, with an obvious prostatic problem and with an elevated blood urea nitrogen level of 22 mg.%. After 2 larger than usual doses of butamiodyl, elevation and fluctuation of the BUN and increase in urinary symptoms were noted. Recognizing natural fluctuations in prostatic disease, can we confidently name the drug as culprit?The second patient, a 69-year-old man with unexplained anemia, BUN of 29 mg.%, albuminuria, and repeated vomiting, was given 24 gm. of butamiodyl within 48 hours, followed by

First Page Preview View Large
First page PDF preview
First page PDF preview
×